Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

November 25, 2018Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Nov 25, 2018, 6:07 PM CST for Escambia County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 25, 2018, 6:07 PM CST (00:07 UTC)
Expired
Nov 25, 2018, 6:45 PM CST
In force
38 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS84 KMOB 260007
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
607 PM CST SUN NOV 25 2018
 
ALZ266-FLZ202>204-260045-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
607 PM CST SUN NOV 25 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 645 PM CST...

At 606 PM CST, the strong thunderstorm was located 8 miles southeast
of Perdido Beach, or 9 miles southwest of Warrington, moving east at
40 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, West Pensacola, Warrington, Gulf Breeze, Bagdad, Myrtle
Grove, Oriole Beach, Navarre, Perdido Beach and Navarre Beach.



LAT...LON 3033 8743 3034 8762 3044 8734 3046 8736
      3041 8699 3044 8688 3045 8689 3046 8694
      3047 8694 3060 8702 3044 8709 3044 8710
      3055 8714 3071 8679 3041 8680 3038 8701
      3039 8688 3039 8680 3027 8759
TIME...MOT...LOC 0006Z 256DEG 34KT 3028 8737 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Nov 25, 5:56 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 25, 5:56 PM CST, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
556 PM CST Sun Nov 25 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...A mix of MVFR and IFR conditions across most of the
area as heavy showers and storms move through. Some LIFR ceilings
are occurring near the stronger storms mainly along the coast.
Winds will remain out of the south-southeast through around 05z.
After 05z, ceilings will begin to rise from west to east. Winds
will turn out of the north-northwest and increase to 8 to 12
knots gusting to 15 knots behind the front. VFR conditions will
return around 06z and persist into the morning hours. BB/03

&&

.PREV DISCUSSION... /issued 333 PM CST Sun Nov 25 2018/

NEAR TERM /Now Through Monday/...A deep area of low pressure will
lift from the Mid-Mississippi Valley to the Ohio Valley region this
evening through early Monday morning, while an attendant cold front
pushes southeastward from the Lower Mississippi Valley to the
central Gulf Coast. Deep layer ascent ahead of the approaching front
will favor scattered to numerous rain showers and isolated to
scattered embedded thunderstorms across our forecast area through
the evening hours, before the better coverage shifts mostly east of
the I-65 corridor after midnight. Low level warm advection ahead of
the front should allow for surface dewpoints to rise into the mid to
upper 60s generally south of a Richton, MS to Andalusia, AL line
this afternoon into this evening, which should yield MUCAPE values
of 500-1000 J/KG, potentially a little higher near the immediate
coast. Most of this instability should be elevated, but with strong
low level shear in place across this portion of the region, a few of
the stronger cells that develop will be capable of producing strong
to locally damaging wind gusts. If a storm or two is able to become
surface based near the immediate coast late this afternoon and
evening, veering low level wind profiles/curved hodographs would
favor potential for a brief tornado. A Marginal Risk of severe
weather will continue over southern portions of the area through the
evening, with the marginal severe threat probably ending over
eastern portions of the CWA by around 10 PM. Rain chances will
diminish from west to east behind the frontal passage, and expect
much colder temperatures tonight with lows in the 40-45 range
roughly northwest of I-65, and in the upper 40s to lower 50s
southeast of this line.

A much drier airmass through the deep layer will spread across our
region on the base of the larger scale trough Monday. A slight
chance of rain may linger near the Florida panhandle coast early
Monday morning, but dry conditions are otherwise expected. Much
cooler Monday with highs in the 50s. /21

SHORT TERM /Monday night Through Wednesday night/...The
forecast area remains under dry, cool northerly flow Monday night
through Tuesday night as surface high pressure settles just west of
the forecast area. Temperatures well below seasonal expected, with
areas north of our coastal zones seeing lows at or below freezing
Monday and Tuesday nights. Highs in the low to mid 50s expected
Tuesday.

Wednesday into Wednesday night, a shortwave trough moves east over
Mexico, pushing the surface high pressure eastward to near the east
coast, bringing a return of east to southeast low level flow to the
area. With return flow from over the northern Gulf beginning to
move over the area, temps begin to rise, especially over
southwestern portions of the forecast area. Highs Wednesday
ranging from the upper 50s northeast to low 60s southwest
expected. Wednesday night will see lows in the upper 30s northeast
to mid 40s southwest and along the coast.

/16

LONG TERM /Thursday Through Sunday/...Timing and path
inconsistencies continue to dominate the extended, with the return
of rain to the area along with any severe weather this weekend the
biggest issues to deal with.

Initially, shortwave energy from over Mexico passes over the area
Thursday into Thursday night. This energy works with moisture return
over and west of the forecast area to bring a small chance of rain
back to mainly western parts of the area, with this area seeing better
moisture return. Guidance has been inconsistent where the best
moisture influx occurs, making pinning down the return more
difficult. The current timing of rain returning leans towards the
12z GFS, which is in generally agreement with yesterday's 12z
ECMWF and today's 12z GFS ensembles.

Friday into the weekend is where the biggest inconsistency lies. The
current 12z guidance is advertising shortwave energy moving inland
on the West coast and organizing into a closed upper low as it moves
east of the southern Rockies Friday into Friday night. From there,
the closed low heads northeast towards the Great Lakes. Both
solutions advertise a moderate cold front moving across the area
Saturday into Saturday night. GFS is a bit quicker than the ECMWF by
about 6-12hrs, but otherwise are pretty close in timing. Paths
between the models has closed, but even with a more northerly track
of the upper system, am still concerned about the chance of severe
weather for Saturday/Saturday night. Both models area advertising
the stronger jet dynamics passing well to the northwest of the area.
Both are indicating decent heating ahead of the frontal passage,
enough to allow for a few strong to marginally severe storms. The
problem lies if the system ultimately take a more southerly track.
If that occurs, a greater chance of more severe weather will be
possible. At this point, SPC is not outlooking any area in the
Southeast due to the inconsistencies.

MARINE...Scattered showers and isolated thunderstorms expected this
afternoon and evening over the marine zones associated with an
incoming cold front. Some of this storms may be strong and produce
gusty winds and locally higher seas. After this front moves
across the northern Gulf Coast winds shifts out of the northwest.
This allows for a moderate to strong northwesterly flow to persist
through the early part of this week with seas building to between
4-6 feet. As such a small craft advisory is in effect until late
afternoon Monday. After which a surface high builds over the
northern Gulf as winds slacken but then shift southernly late in
the week ahead of the next frontal passage late this weekend.
DJ/17

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 9 PM this evening to noon CST Monday
     for GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 25, 10:13 AM CST, 7 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1013 AM CST Sun Nov 25 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261615-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1013 AM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Showers and thunderstorms will increase in coverage across our
area this afternoon into this evening ahead of an approaching cold
front. A few storms may become strong to briefly severe, mainly
to the south of a New Augusta Mississippi to Crestview Florida
line. The primary severe weather hazard will be strong to locally
damaging wind gusts. A brief tornado cannot be entirely ruled out
near the immediate coast.

A high risk of rip currents will continue along area beaches
through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a moderate risk of rip currents on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter groups and emergency management officials should monitor
weather conditions closely near the coast this afternoon and
evening.

GMZ630>636-650-655-670-675-261615-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1013 AM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Scattered showers and storms will develop across the marine area
this afternoon and evening. A few storms may become strong to
severe and capable of producing strong wind gusts in excess of 34
knots, reduced visibility due to heavy rain, and waterspouts.

Small craft should exercise caution over much of the marine area
this afternoon and early evening, then a Small Craft Advisory is
in effect beginning at 9 pm CST this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Small Craft Advisory will remain in effect for much of the
marine area until noon CST Monday. Moderate to strong winds may
continue to create hazardous conditions for small craft Monday
afternoon through Monday night.

In the hours before

Special weather statement, Nov 25, 3:14 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CST SUN NOV 25 2018

ALZ263-265-252200-
Mobile Coastal AL-Mobile Central AL-
314 PM CST SUN NOV 25 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING
COUNTIES...EXTREME SOUTHERN MOBILE COUNTY UNTIL 400 PM CST...

At 313 PM CST, the strong thunderstorm was located near Moss Point,
moving east at 35 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Grand Bay, Bayou La Batre and Coden.

LAT...LON 3032 8820 3036 8819 3040 8834 3039 8840
      3049 8840 3052 8810 3033 8814 3026 8809
      3032 8816 3032 8819 3031 8819 3025 8818
      3025 8808 3023 8828 3025 8820 3031 8821
      3023 8830
TIME...MOT...LOC 2113Z 262DEG 32KT 3038 8851
Special weather statement, Nov 25, 6:07 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
607 PM CST SUN NOV 25 2018

ALZ266-FLZ202>204-260045-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
607 PM CST SUN NOV 25 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 645 PM CST...

At 606 PM CST, the strong thunderstorm was located 8 miles southeast
of Perdido Beach, or 9 miles southwest of Warrington, moving east at
40 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, West Pensacola, Warrington, Gulf Breeze, Bagdad, Myrtle
Grove, Oriole Beach, Navarre, Perdido Beach and Navarre Beach.

LAT...LON 3033 8743 3034 8762 3044 8734 3046 8736
      3041 8699 3044 8688 3045 8689 3046 8694
      3047 8694 3060 8702 3044 8709 3044 8710
      3055 8714 3071 8679 3041 8680 3038 8701
      3039 8688 3039 8680 3027 8759
TIME...MOT...LOC 0006Z 256DEG 34KT 3028 8737

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 6:07 PM CSTSpecial Marine WarningMOB98 min
Nov 25, 7:02 PM CSTSpecial Marine WarningMOB58 min
Nov 25, 7:22 PM CSTSpecial Marine WarningMOB83 min
Nov 25, 7:39 PM CSTSpecial Marine WarningMOB96 min
Nov 25, 8:42 PM CSTSpecial Marine WarningMOB59 min
Nov 25, 9:14 PM CSTSpecial Marine WarningMOB91 min
Nov 25, 9:37 PM CSTSpecial Marine WarningMOB26 min
Nov 25, 9:35 PM CSTSpecial Weather StatementMOBSanta Rosa40 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.